Characteristic Euler shock-fitting formulation for multi-dimensional flows


Basesme E., Akmandor I., Ucer A.

INTERNATIONAL JOURNAL FOR NUMERICAL METHODS IN FLUIDS, vol.43, no.3, pp.319-343, 2003 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 43 Issue: 3
  • Publication Date: 2003
  • Doi Number: 10.1002/fld.623
  • Title of Journal : INTERNATIONAL JOURNAL FOR NUMERICAL METHODS IN FLUIDS
  • Page Numbers: pp.319-343

Abstract

A three-dimensional explicit time marching algorithm has been developed for the numerical solution of inviscid internal flows. The formulation uses the natural streamline co-ordinate system. The unsteady Euler equations in non-conservative form are expressed in terms of the extended Riemann variables and the flow angles. Along the characteristic trajectories in the space-time domain, these equations reduce to a system of ordinary differential equations. Boundary conditions are also implemented in characteristic form. Shock waves are calculated after performing a one-point shock correction that maintains conservation across the discontinuity.